Talk

Advanced search

HELP DEPO INJECTION

(6 Posts)
franW23 Fri 25-Sep-20 22:17:57

Good evening all,

Was just wondering if anyone else has had this side effects after having the depo injection

Panic attacks
anxiety
Really bad mood swings
No sex drive- would rather go to sleep
Even more tired than normal

I'd never had a panic attack until 4 weeks ago
Wasn't until I spoke to a privet doctor that they said it could be my depo injection that's course it iv Googled so much about it and a lot of women seam to suffer with the same as me
X

OP’s posts: |
LemonRizzle Wed 30-Sep-20 21:54:11

I wouldn't be surprised if it was the depo causing it. I believe it has the highest level of hormones than any contraceptive. I had it for a few years before I felt depressed completely out of the blue no history or reason whatsoever and the doctors put it down to the injections. Saying that, any contraceptive can cause those symptoms in people and it may be unrelated. Depo can take a year to completely leave your system so you might not find a link but definitely worth trying a different contraceptive

Sairafina Wed 30-Sep-20 22:14:14

I felt mentally rubbish on the Depo and never really made the connection until I switched to the arm implant which was amazing.
If you're able to look into that, I'd recommend it. Used it for 3 years with no complications whatsoever

franW23 Sat 03-Oct-20 21:51:08

LemonRizzle

I wouldn't be surprised if it was the depo causing it. I believe it has the highest level of hormones than any contraceptive. I had it for a few years before I felt depressed completely out of the blue no history or reason whatsoever and the doctors put it down to the injections. Saying that, any contraceptive can cause those symptoms in people and it may be unrelated. Depo can take a year to completely leave your system so you might not find a link but definitely worth trying a different contraceptive


It's actually awful they still allows people to ha e it with so many people experience the same side effects ! Wasn't untill I started to have these side effects that I googled and looked a lot more in to it, they should definitely be telling you that there's a lot more side effects to this than just weight gain & no periods x

OP’s posts: |
franW23 Sat 03-Oct-20 21:53:12

Sairafina

I felt mentally rubbish on the Depo and never really made the connection until I switched to the arm implant which was amazing.
If you're able to look into that, I'd recommend it. Used it for 3 years with no complications whatsoever


Thank you for your reply it's good to no know I'm not on my own and it's happened to other people some of the side effects,

I'm dreading coming off it as I had it around 10 years ago and had no side effects like this mentality but weight gain was a big one but it took my body 12 months to get back to normal I bleed for 5 months

OP’s posts: |
hilariousnamehere Sat 03-Oct-20 21:55:36

I've been on it nearly 19 years but no issues - I think they should maybe tell you a bit more about possible issues before starting it if these are common, but it's not everyone who's on it smile

Join the discussion

To comment on this thread you need to create a Mumsnet account.

Join Mumsnet

Already have a Mumsnet account? Log in